Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Itching after sun exposure, red patches, hair loss, bloating. Medication?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Question
Hello Doctor, I am 36 yrs male weighing 80kgs. From last many years i am suffering from skin problems. During winters, whenever I am exposed to direct sunlight, i get acute itching ( like someone is piercing needles) throughout my body and on scratching it leaves red patches/marks. However, it subsides in few minutes as I move away from direct sunlight. I am also suffering from excessive loss and thinning of hair that is leading to baldness. I also have gastric problem and especially after eating food I have bloated feeling. Please advise medicine especially for my skin and hair loss problems.

AAAAA
Posted Sat, 28 Apr 2012 in General Health
 
 
Answered by Dr. Jasvinder Singh 21 minutes later
Hello XXXXXXX

Thanks for posting your query.

Two possibilities are coming to my mind from your symptoms and these need to be evaluated.

These include:

1) Solar urticaria: It is the development of hives (itchy red rashes) minutes after exposure to the sun, which resolve in less than 1 hour. Apply a good sunscreen with minimum SPF (Sun Protection Factor) 30 atleast half an hour before going out in the sun. If the rash appears then take non-sedating antihistamines such as Cetirizine or Loratadine (Claritin) after getting them prescribed from your doctor.

Short courses of oral cortisone or steroids are taken for short periods (one to three days) to settle more severe symptoms. You may take Vitamin C along with the prescribed treatment. Vitamin C is a general anti-allergy supplement.

2) Secondly you should get your thyroid profile done as it can cause itchy skin as well as hair loss. You should get your thyroid hormone and TSH (Thyroid stimulating Hormone) levels done.

Regarding the bloating sensation, it can be due to gastroesophageal reflux disease (GERD). Avoid alcohol or drinks with caffeine in them, chocolate, spicy or greasy foods. Consume cold foods preferably liquids like milk and yoghurt.

Avoid eating or drinking for two hours before you lie down. You may also need antacids and proton pump inhibitor drugs for controlling the stomach acid.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us.

Regards,


Above answer was peer-reviewed by
 
Follow-up: Itching after sun exposure, red patches, hair loss, bloating. Medication? 26 hours later
Thanks doctor for your reply. Could you please suggest any proton pump inhibitor drugs for controlling the stomach acid.
One of my friend who is also suffering from Hair loss has suggested me a drug namely BTN plus/Btn Ultra. Pls advise me whether the said medicines are of any help for me.
 
 
Answered by Dr. Jasvinder Singh 11 hours later
Hello,

Thanks for writing back.

There are many PPI drugs (proton pump inhibitors) available like Omeprazole, Rabeprazole, Pantoprazole etc and you can get them prescribed from your doctor.

BTN plus is a multivitamin tablet. There should be no side effects if you take it as prescribed by your doctor.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us.

Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor